Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Feb 24, 2005, 3:30 PM PST for Santa Barbara County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2005, 3:30 PM PST (23:30 UTC)
- Expired
- Feb 24, 2005, 4:30 PM PST
- In force
- 60 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:40 PM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 24, 1:40 PM PST, 1 hour 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PST THU FEB 24 2005 .SHORT TERM...UPPER LOW CENTERED NEAR THE LOWER COLORADO RIVER IS NEARLY STATIONARY. MOISTURE WRAPPING AROUND THE LOW FROM THE NORTHEAST COMBINED WITH LINGERING INSTABILITY IS CAUSING SOME CONVECTION TO DEVELOP THIS AFTERNOON. COASTAL AREAS SHOULD REMAIN DRY, BUT INTERIOR AREAS MAY GET A BRIEF SHOWER OR THUNDERSTORM, ESPECIALLY THE MOUNTAINS. THERE MAY BE AN ISOLATED SEVERE STORM WITH LARGE HAIL AS CAPE VALUES ARE CLOSE TO 800 LATER THIS AFTERNOON. NOT MUCH CHANGE IN OVERALL WEATHER CONDITIONS FRIDAY. THE UPPER LOW MOVES VERY LITTLE AND WE STILL HAVE SOME LINGERING MOISTURE AND INSTABILITY SO WILL LEAVE IN LOW TSTORM POPS AGAIN FOR THE AFTERNOON. AFTERNOON TEMPS AND SKY COVER ALL EXPECTED TO BE ABOUT THE SAME AS TODAY. BY SATURDAY THE UPPER LOW SHOULD BE FAR ENOUGH TO OUR EAST TO GO WITH A DRY FORECAST. OVERALL, LITTLE CHANGE ELSEWHERE, THOUGH A SLIGHT INCREASE IN ONSHORE FLOW MAY LEAD TO SLIGHT COOLING ALONG THE COAST. .LONG TERM...LAST TWO GFS RUNS REALLY HAVE SCALED BACK ON THE AMOUNT OF ENERGY MOVING INTO THE SOUTHERN STREAM OF THE SPLIT FLOW ACROSS THE WEST COAST. THE NAM SEEMS TO STILL BE LEANING TOWARDS A BETTER CHANCE OF RAIN AND THE CANADIAN DOES AS WELL. BUT CONFIDENCE REMAINS VERY LOW. EITHER WAY, WHATEVER COMES THROUGH THE AREA NEXT WEEK WILL BE WEAK AND SHOULDNT POSE MUCH OF A THREAT. HAVE DECIDED TO JUST LOWER POPS MONDAY AND TUESDAY RATHER THAN REMOVE THEM ALTOGETHER SINCE THE NAM AND CANADIAN ARE A LITTLE STRONGER THAN THE GFS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && WOFFORD
Hazardous weather outlook, Feb 24, 6:30 AM PST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 630 AM PST THU FEB 24 2005 CAZ034>041-044>047-051>054-059-087-088-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SWEET
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:08 PM PST | Severe Thunderstorm Warning | LOX | San Luis Obispo | 70 min |
| Feb 24, 3:51 PM PST | Severe Thunderstorm Warning | LOX | San Luis Obispo | 71 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.